Anyone here on Xarelto?
Interested in more discussions like this? Go to the Heart Rhythm Conditions group.
@grandmajan, @zenk, @yoanne, @predictable, @martishka, @donnelson, @frank4848, @gonefishinmt, @murryone, @ezra, have all discussed Xarelto, although for different conditions, and I hope they can offer their thoughts on the drug.
@trish602, may I ask if you have been on Xarelto, or are you concerned about your symptoms being a side effect of Xarelto?
Jump to this post
Hello: I have been on Xarelto since 2013. Was formerly on Warfarin for 10 years prior to that. PE was the original reason. Then A-Fib kicked in and more blood clots followed. Since going on Xarelto whenever I must have any procedure where I go off the Xarelto I experience excruciating back pain. This sends me to the ER and it has happened 3 times. I now need two more procedures done and a basal cell removed and fear going off the Xarelto again because I fear the back pain again. It was that bad. I wonder if anyone else has experienced this. I did have back surgery 10 years ago due to a fall. I am seeking others with this same problem. I have notified any and all doctors that I come in contact including notifying the FDA of this problem. No one has ever heard of this, although back pain is mentioned in Xarelto’s warning list it is very small and way down on the list.
One of the common side effects of Xarelto (Rivaroxaban), can be back aches, according to Mayo Clinic:
I would also like to tag @mlemieux, one of our mentors who has taken Xarelto; he may hopefully have some more insight for you.
Hi all who need Xarelto , I have been taking Xarelto 15 mg. daily for going on three years now. I take it for Lividoid Vasculopathy, because thinner blood helps LV ulcerations from forming especially on my feet and ankles. I have had procedures that have d/c xarelto for a few days at a time. I have not noticed any particular pain associated with being off the drug . Have you checked with the Mayo pharmacy about this? They are very helpful and take more time with their research than your local pharmacy. Good luck, Zenk Are you taking anyother med that may account for this?
Hi @zenk: I also take Xarelto. I was taken off Warfarin 3 years ago as it “failed me” according to my Oncologist. I had one PE some 13 years ago and following that 4 blood clots years later. I experience extreme back pain when I must go off the Xarelto for medical procedures or surgeries. This has happened 3 times. I am wondering whether anyone else has experienced this.
hello, I’m yoanne, I as I mentioned in some other posts, I have been taking Xarelto for three years now (A-fib with risk of stroke). I thougt I didn’t have any problems. but 4 weeks ago suddenly I noticed blood in my urine. this lasted 24 hours, 3 three days later I had severe nose bleeding. I decided to lower the dosage, in stead of 20 mg I took 15 mg..these are considered minor bleedings, but I started to fear a major bleeding. so I started to collect more details about Xarelto and the other new oral bloodthinners. of course I went to see my family doctor and I also made an appointment with my cardiolgist. thanks to internet I noticed that there was a difference in the list of side effects between the american patient information and the european. I read in the american leaflet that muscle spasm can occur and this is exactly which is bothering me since two years.(I never thought of Xarelto, magnesium deficit most probably, although the pain was much stronger than a normal spasm). after lowering the dosis I have no problemes anymore, no pain in muscles, no bleeding. nevertheless I and my cardiologist decided to change the bloodthinner, I wil start with ELIQUIS, because of a better documentation and because the plasmalevel is more stable during 24 hours. (Xarelto has a short half -life,no protection over 24 hours).
I have never heard about your problem, I had to interrupt the medication on several diagnostic procedures, like you. the problem is that these bloodthinners are rather new,, not enough experiences in the daily practise. so we have to be alert !!!.
@yoanne and @trish602, I’m just butting in to say that a friend and I (both in early 80s) have Afib and are on Warfarin (Coumadin) — me for two years and he for 10 years. I have occasional periods of light bloody urine, associated with prostate surgery I had 7 years ago. My friend has had no such incidents. He uses a clotting analyzer at home; I drop in to my HMO once a month for a blood withdrawal. The HMO tracks my lab tests closely and calls me when a new one comes in. We agree on any change in dosage (always minor) and say goodbye for another month.
Our choice of Coumadin is based on the fact that an antidote is readily available everywhere in medical clinics. Not so in the other blood thinners yet. Another friend of ours died nearly two years ago when the emergency room had no antidote for this blood thinner. I won’t take that chance by changing the basic medication until it has a proven antidote on hand everywhere.
Hi @predictable: I appreciate your “butting in” as you say. I appreciate anyone who is willing to share their lives with others so that they may help someone. I was on warfarin for many years but it failed me. After getting two more blood clots my oncologist decided to take me off the warfarin and put me on Xarelto. I so fear the side effects, as you do. I am in your age group and don’t like having to take drugs with such severe side effects. Thanks for you info. I did not know there was no proven antidote at the time I was put
on Xarelto, there was so much more going on with the blood clots coming up again.
@ Kanaazpereira: My problem is that I only have the back pain when I must go off the Xarelto for medical procedures. It’s very frustrating. I’m trying to find others who have had this dilemma. Thanks for the Link. I’ll go there now.
@yoanne: Hello: I appreciate your response to my problem more than you know. I am trying to bring awareness of this problem about because no one in the medical profession seems to have heard of it before. The pain is excruciating, when I have to go off the Xarelto. I now need one more procedure and a small surgery. I fear going off the drug because the pain (on three occasions) sent me to the ER. All I’m given are opioids. I have an extremely low tolerance to them and usually refuse the Rx. I cannot function on even a quarter of a10 mg pill. I’d rather not feel like that so I refuse the Rx. I am on 15 mg of Xarelto now and have been for the past 3 years.
Tomorrow I’m seeing a oncologist/hematologist because I have not had my blood tested this year. I felt safer on Warfarin even though I suffered 4 blood clots and a PE, because there was always something to help me. Thanks for your info. I truly appreciate it. I have
heard of many others suffering from back spasms while on Xarelto, I believe it was in Drugs.com under Xarelto and back pain. If I come across that link again I will surely forward it on to you.
Connect with thousands of patients and caregivers for support and answers.
Already have an account? Sign In